MAUDE Adverse Event Report: K2M, INC. EXPANDABLE ALIF; SIZE 24X30X17 MM, 10°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR

K2M, INC. EXPANDABLE ALIF; SIZE 24X30X17 MM, 10°; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Model Number 5808-21730L10
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a sahara al expandable interbody was 'malfunctioning' outside the operating room.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.
 
Additional Manufacturer Narrative
The device was visually inspected and the teeth used to expand the alif are not touching.The alif cage was functionally inspected and the device will not expand.The drive screw rotates and a faint click can be heard and the screw is pushed back.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this catalog number, no adverse trends were identified.The most likely root cause of the reported event is a user error relating to incorrect expansion or retraction during set preparation.
 
Event or Problem Description
It was reported that a sahara al expandable interbody was 'malfunctioning' outside the or.There was no associated procedure with this event, therefore, no adverse consequences to any patients were seen.

Brand Name
EXPANDABLE ALIF; SIZE 24X30X17 MM, 10°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14418257
Report Number3004774118-2022-00189
Device Sequence Number20221555
Product Code OVD
UDI-Device Identifier10888857213463
UDI-Public10888857213463
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151481
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5808-21730L10
Device Catalogue Number5808-21730L10
Device Lot NumberDWKX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer07/18/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date08/17/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown